Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 4, 2019, 3:21 PM EDT for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 4, 2019, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WWUS82 KFFC 041921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Thu Jul 4 2019
GAZ081-082-094-041945-
Peach GA-Bibb GA-Crawford GA-
321 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 345 PM EDT...
At 321 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
southwest of Macon...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Byron, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3269 8391 3285 8388 3286 8368 3274 8366
3270 8370 3268 8370 3264 8373
TIME...MOT...LOC 1921Z 279DEG 7KT 3276 8378
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:09 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 4, 2:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 209 PM EDT Thu Jul 4 2019 .UPDATE... Near term forecast in pretty good shape. Convection fired up earlier than yesterday but very close to what forecast grids indicated. May be a little less coverage than expected over NE counties this afternoon/evening so have made some adjustment there. The good news for those areas seeing strong storms now is that the area often becomes quite stable for the rest of the afternoon/evening once the convection dissipates. For the other areas, greater chances will remain over S and SE parts of the CWA. Sky cover also a bit lower than expected so could be a degree or two warmer than expected over N and NE GA. SNELSON && .PREV DISCUSSION... /Issued 748 AM EDT Thu Jul 4 2019/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 437 AM EDT Thu Jul 4 2019/ SHORT TERM /Today through Friday/... The upper level ridge positioned over the southeastern CONUS is gradually flattening out to begin the short-term period, which is allowing for a typical summertime weak-flow pattern and continued return of deeper moisture over the forecast area. PWATs will range from 1.75 to 2 inches throughout the majority of north and central Georgia on Thursday and Friday, as a result. The deeper moisture in place over the area will allow for an increase in the overall coverage of convection compared to the previous few days. This convection will still be diurnally driven in the absence of organized forcing, with scattered showers and thunderstorms developing this afternoon, and PoPs ranging from about 40 percent in northwest Georgia to about 60 percent in east-central Georgia. This convection could moreover linger well into the evening hours, particularly across east-central Georgia. In spite of weak mid-level lapse rates and very little low-level and bulk shear to speak of, SBCAPE values could reach into the 2000-3000 J/kg range, which could contribute the potential for some isolated severe thunderstorms. Strong, gusty winds will be the primary threat with any severe thunderstorms that occur, along with locally heavy rain and frequent lightning. PoPs will continue to rise on Friday, with likely PoPs between 60-70 percent anticipated during Friday afternoon. The probability of severe weather on Friday appears to be low, but an isolated strong storm cannot be ruled out. The persistent upper level ridge has promoted warmer temperatures over the area, with high temperatures remaining about 3-6 degrees above climatological averages through this afternoon before returning to near normal on Friday. Highs this afternoon are anticipated to climb into the low to mid 90s across much of north Georgia and into the upper 90s across central Georgia. The likelihood for increased precipitation chances and cloud coverage should mitigate the risk for extreme heat throughout the afternoon today. As a result, heat index values are expected to remain outside Heat Advisory criteria, with maximum values ranging from 95-100 across much of north Georgia and 100-103 in central Georgia. King LONG TERM /Friday Night through Wednesday/... The long term period begins with high pressure shifting southwest of the area. Upper level flow becomes more zonal before a trough moves into the area on Sunday and several impulses move through the flow enhancing chances for precipitation on Sunday and Monday. Overall, chances for showers and thunderstorms will be possible daily, although mainly expected in the afternoons and evenings. At least chance pops have been included most afternoons with some likely pops included Saturday through Tuesday. Precipitable water values are also expected to be fairly high through several days of the long term period, with values ranging from about 1.8 to 2.3+ inches at times. As a result, heavy rain will be possible with any thunderstorms. Otherwise, high temperatures through the extended will be a degree or two around normal with temps in the upper 80s to lower 90s. Low temperature are running about 2 to 7 degrees above normal with temps in the mid 60s to lower 70s. Reaves && .AVIATION... 18Z Update... VFR conditions expected at all forecast points with some brief vsby restrictions due to TSRA. Sct SHRA/TSRA more numerous near KCSG and KMCN but still expect enough coverage to warrant TEMPO at ATL metro airports and KAHN 0420-0500Z. Sfc winds will be NW at 5-8kts except gusty near TSRA, becoming light and variable after 02Z with a shift to NE around 10-11Z then back to W to SW after 17Z. //ATL Confidence...18Z Update... Low-medium confidence on TSRA likelihood at KATL and KAHN High confidence with all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 95 72 90 72 / 50 50 60 60 Atlanta 94 74 90 73 / 40 40 70 50 Blairsville 88 66 85 66 / 40 30 60 50 Cartersville 94 72 91 72 / 40 30 60 50 Columbus 96 76 93 75 / 50 30 60 50 Gainesville 93 72 89 72 / 40 30 60 50 Macon 97 74 92 73 / 50 50 60 50 Rome 94 72 92 72 / 40 30 60 50 Peachtree City 94 73 91 72 / 40 30 60 50 Vidalia 97 75 90 73 / 70 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....BDL AVIATION...SNELSON
Hazardous weather outlook, Jul 4, 5:40 AM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 540 AM EDT Thu Jul 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 540 AM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected this afternoon and evening. Strong to isolated severe storms will be possible across portions of east central Georgia, with some strong storms also possible elsewhere. Any strong storms will be capable of producing gusty winds, small hail, frequent lightning, and locally heavy rain. Heat indices will also be approaching advisory levels (105 degrees) across eastern and central portions of the area this afternoon. Those with outdoor plans should make sure to practice good heat safety and stay hydrated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are expected Friday afternoon and evening, with scattered thunderstorms expected Saturday through Wednesday. Some strong storms are possible and isolated severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 1:19 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Thu Jul 4 2019
GAZ092-093-104-041745-
Macon GA-Schley GA-Sumter GA-
119 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND NORTHERN SUMTER COUNTIES UNTIL 145 PM EDT...
At 118 PM EDT...a strong thunderstorm was over Andersonville, or 8
miles northeast of Americus...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Andersonville, Murrays
Crossroads, New Era, Fountainville, La Crosse, Pennington,
Andersonville National Historic, Clearview, Methvins and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8437 3232 8436 3233 8400 3221 8400
3218 8403 3215 8403 3213 8401 3210 8400
TIME...MOT...LOC 1718Z 071DEG 5KT 3218 8417
WIND...40MPHSpecial weather statement, Jul 4, 2:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 PM EDT Thu Jul 4 2019
GAZ083-094-095-041915-
Peach GA-Houston GA-Twiggs GA-
243 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT...a strong thunderstorm was over Houston Lake, or near
Perry...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Robins Air Force Base, Sand Bed,
Houston Lake, Elberta, Bonaire, Miami Valley, Kathleen and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3256 8382 3267 8364 3266 8362 3266 8360
3267 8360 3267 8361 3269 8361 3271 8358
3248 8345 3246 8347 3240 8373
TIME...MOT...LOC 1842Z 243DEG 6KT 3252 8368
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 4, 2:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Thu Jul 4 2019
GAZ073-083-084-041930-
Wilkinson GA-Baldwin GA-Twiggs GA-
255 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN AND NORTHEASTERN TWIGGS COUNTIES UNTIL 330 PM EDT...
At 255 PM EDT...a strong thunderstorm was over Myricks Mill, or 7
miles northwest of Jeffersonville...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Marion, Dry Branch,
Myricks Mill, Coopers, Fitzpatrick and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3265 8344 3279 8351 3281 8349 3282 8350
3282 8349 3284 8351 3287 8346 3292 8336
3294 8336 3298 8329 3274 8315
TIME...MOT...LOC 1855Z 243DEG 6KT 3278 8339
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 3:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Thu Jul 4 2019
GAZ102-103-041945-
Stewart GA-Webster GA-
317 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 345 PM EDT...
At 317 PM EDT...a strong thunderstorm was over Westville, or over
Lumpkin...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Leveretts and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3193 8492
3194 8495 3195 8496 3197 8495 3198 8496
3212 8497 3219 8463 3192 8455
TIME...MOT...LOC 1917Z 296DEG 8KT 3201 8478
WIND...40MPHSpecial weather statement, Jul 4, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Thu Jul 4 2019
GAZ081-082-094-041945-
Peach GA-Bibb GA-Crawford GA-
321 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 345 PM EDT...
At 321 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
southwest of Macon...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Byron, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3269 8391 3285 8388 3286 8368 3274 8366
3270 8370 3268 8370 3264 8373
TIME...MOT...LOC 1921Z 279DEG 7KT 3276 8378
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:45 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 4, 12:23 AM EDT | Special Weather Statement | FFC | Candler | 37 min |
| Jul 4, 1:19 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Jul 4, 2:43 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| Jul 4, 2:55 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jul 4, 3:17 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jul 4, 3:56 PM EDT | Special Weather Statement | FFC | Hancock | 34 min |
| Jul 4, 4:31 PM EDT | Special Weather Statement | FFC | Glascock | 14 min |
| Jul 4, 5:02 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jul 4, 5:25 PM EDT | Special Weather Statement | FFC | Candler | 20 min |
| Jul 4, 6:03 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.